Transmuted Rayleigh Distribution


  • Faton Merovci Department of Mathematics, University of Prishtina, Kosovo



In this article, we generalize the Rayleigh distribution using the quadratic rank transmutation map studied by Shaw et al. (2009) to develop a transmuted Rayleigh distribution. We provide a comprehensive description of the mathematical properties of the subject distribution along with its reliability
behavior. The usefulness of the transmuted Rayleigh distribution for modeling data is illustrated using real data.


Aryal, G. R., and Tsokos, C. P. (2009). On the transmuted extreme value distribution with application. Nonlinear Analysis: Theory, Methods and Applications, 71, 1401-1407.

Aryal, G. R., and Tsokos, C. P. (2011). Transmuted Weibull distribution: A generalization of the Weibull probability distribution. European Journal of Pure and Applied Mathematics, 4, 89-102.

Gradshteyn, I. S., and Ryzhik, I. M. (2000). Table of Integrals, Series, and Products. San Diego: Academic Press.

Johnson, N. L., Kotz, S., and Balakrishnan, N. (1994). Continuous Univariate Distributions. New York: Wiley.

Khan, M. S., and King, R. (2013). Transmuted modified Weibull distribution: A generalization of the modified Weibull probability distribution. European Journal of Pure and Applied Mathematics, 6, 66-88.

Kundu, D., and Raqab, M. Z. (2005). Generalized Rayleigh distribution: different methods of estimation. Computational Statistics and Data Analysis, 49, 187-200.

Lee, E. T., and Wang, J. W. (2003). Statistical Methods for Survival Data Analysis. New York: Wiley.

Mahdi, S. (2006). Improved parameter estimation in Rayleigh model. Metodoloski zvezki, 3, 63-74.

Manesh, S. F., and Khaledi, B. (2008). On the likelihood ratio order for convolutions of independent generalized Rayleigh random variables. Statistics & Probability Letters, 78, 3139-3144.

Merovci, F. (2013). Transmuted Lindley distribution. International Journal of Open Problems in Computer Science and Mathematics, 6, (to appear).

Shaw, W. T., and Buckley, I. R. (2009). The alchemy of probability distributions: beyond Gram-Charlier expansions, and a skew-kurtotic-normal distribution from a rank transmutation map. arXiv preprint, arXiv:0901.0434.

Van Der Vart, A. W. (1998). Asymptotic Statistics. New York: Cambridge University Press.

Voda, V. G. (1972). On the inverse Rayleigh distributed random variable. Reports of Statistical Application Research, 19, 13-21.

Voda, V. G. (1975). Note on the truncated Rayleigh variate. Revista Colombiana de Matematicas, 9, 1-7.

Voda, V. G. (1976). Inferential procedures on a generalized Rayleigh variate I. Applied Mathematics, 21, 395-412.




How to Cite

Merovci, F. (2016). Transmuted Rayleigh Distribution. Austrian Journal of Statistics, 42(1), 21–31.